Alert archive / Florida / Flood Watches in 2017
Flood Watch 4, NWS Miami, FL
NWS Miami, FL issued this flood watch at Aug 27, 2017, 8:05 PM EDT for 4 counties in Florida. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2017, 8:05 PM EDT (00:05 UTC)
- Expired
- Aug 28, 2017, 3:42 PM EDT
- In force
- 20 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WGUS62 KMFL 280005 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 805 PM EDT Sun Aug 27 2017 FLZ063-066-069-070-075-290000- /O.EXP.KMFL.FA.A.0003.000000T0000Z-170828T0000Z/ /O.NEW.KMFL.FA.A.0004.170828T0005Z-170829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier-Mainland Monroe- 805 PM EDT Sun Aug 27 2017 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Miami has issued a * Flood Watch for a portion of South Florida, including the following areas, Collier, Glades, Hendry, and Mainland Monroe. * Through Monday evening * Periods of moderate to heavy rainfall will continue to move into the Gulf coast and affect portions of Collier, Glades, and Hendry counties through the overnight hours and into midday Monday. * Any additional heavy rainfall tonight or Monday may lead to roadways becoming impassible. If canals and drainage ways become flooded, it could also allow for water to rise high enough to enter some structures, especially in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ FLZ067-068-071>074-168-172>174-280115- /O.EXP.KMFL.FA.A.0003.000000T0000Z-170828T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 805 PM EDT Sun Aug 27 2017 ...FLOOD WATCH HAS EXPIRED... Generally dry conditions overnight, followed by drier air moving in from the southeast will minimize the threat for widespread heavy rainfall during the day on Monday. However, stronger storms may still produce local downpours as they develop Monday afternoon. $$
3 follow-up statements
485 WGUS62 KMFL 280733 FFAMFL Flood Watch National Weather Service Miami FL 333 AM EDT Mon Aug 28 2017 FLZ063-066-069-070-075-281545- /O.CON.KMFL.FA.A.0004.000000T0000Z-170829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier-Mainland Monroe- 333 AM EDT Mon Aug 28 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Collier, Glades, Hendry, Inland Collier, and Mainland Monroe. * Through this evening * Periods of moderate to heavy rainfall will continue to move into the Gulf coast and affect portions of Collier, Glades, and Hendry counties today. * Any additional heavy rainfall may lead to roadways becoming impassible. If canals and drainage ways become flooded, it could also allow for water to rise high enough to enter some structures, especially in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
013 WGUS62 KMFL 281356 FFAMFL Flood Watch National Weather Service Miami FL 956 AM EDT Mon Aug 28 2017 FLZ063-066-069-070-075-290000- /O.CON.KMFL.FA.A.0004.000000T0000Z-170829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier-Mainland Monroe- 956 AM EDT Mon Aug 28 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Collier, Glades, Hendry, Inland Collier, and Mainland Monroe. * Until 8 PM EDT this evening. * Periods of moderate to heavy rainfall will continue to move into the Gulf coast and affect portions of Collier, Glades, and Hendry counties today. * Any additional heavy rainfall may lead to roadways becoming impassible. If canals and drainage ways become flooded, it could also allow for water to rise high enough to enter some structures, especially in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ RAG
294 WGUS62 KMFL 281942 FFAMFL Flood Watch National Weather Service Miami FL 342 PM EDT Mon Aug 28 2017 FLZ063-066-069-070-075-282045- /O.CAN.KMFL.FA.A.0004.000000T0000Z-170829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier-Mainland Monroe- 342 PM EDT Mon Aug 28 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of South Florida has been cancelled. Drier conditions have moved into South Florida this afternoon. While a few heavy downpours can not be ruled out with afternoon and evening thunderstorms, widespread significant precipitation is not expected. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 27, 4:13 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 27, 4:13 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
413 PM EDT Sun Aug 27 2017
.DISCUSSION...
THIS AFTERNOON AND TONIGHT: The large and broad area of low pressure
associated with the tropical disturbance that we've been watching
for most of the past week has emerged out into the Atlantic this
afternoon. It has become better organized as it moves over the water
offshore the NE FL/SE GA coast, and NHC now has a 70% chance of
development into a tropical cyclone in the next two days as it move
further northeast. However, don't expect development, or lack
thereof, to change the outlook too much across South Florida over
the next 24 hours or so.
The ridge axis has already nosed westward into the region today, as
evident by the analyzed wind fields and drier morning sounding at
KMFL. This allowed a little more sunshine along the interior and
east coast earlier today, destabilizing the atmosphere and
kicking off a band of showers and storms along a very weak east
coast seabreeze. The persistent area of rain that was moving into
the Collier county coast has shifted northwards into Lee County
for the moment.
Expect showers and storms through the remainder of the day to be
more scattered, with enough sunshine peaking through that more
storms can't be ruled out. While lower than the past few days,
enough deep moisture remains in place that heavy rainfall will be
the concern with any activity. Expect another overnight lull in
activity, with the exception being Collier and potential
Hendry/Glades counties where low level convergence around the
developing low is expected to feed another band of heavy rain late
tonight. See the Hydrology section below for more information
about the Flood Watch.
MONDAY: This will be the transition day of the week, as the
western Atlantic ridge pushes far enough west to back flow out of
the SSE and tap into the much drier airmass to our southeast.
Overall PWATs look to still be above normal, especially NW of a
Collier to Lake Okeechobee line.
Overall expect to start the day with more sunshine, allowing
better heating and warmer temperatures across the region. The
exception will likely be Collier/Hendry/Glades, where as mentioned
above a band of heavy rain is expected to start the day. Afternoon
convergence along the east coast seabreeze, which should remain
over the metro area, will bring scattered to numerous storms
later in the day.
REST OF THE WEEK: The tropical disturbance is expected to move
further away from Florida up the eastern seaboard on Tuesday,
leaving a trailing trough across the peninsula. For South Florida
however, the western Atlantic ridge will continue to build westwards
across the area, pushing the deep tropical moisture pooled along the
trough well to our north. With the ridge axis expected to be
generally overhead, expect light wind flow, allowing both the Gulf
and Atlantic seabreezes to move inland each afternoon. With a drier
and more suppressed airmass in place due to the ridge, expect
coverage of showers and storms to be near seasonal norms with
scattered activity along the seabreezes each day. As the cloud cover
decreases, afternoon highs will climb back to the low to mid 90s.
&&
.MARINE...Tropical disturbance moving slowly across NE Florida will
continue to drive widespread showers and a few storms across the
local Gulf waters through the remainder of the day and into Monday.
Coverage over the inland waters and local Atlantic will be a little
lower and more diurnal. Expect continuing southwesterly winds of 10-
15 knots with occasional 15-20 kts possible through tonight.
Winds become more light and variable as high pressure rebuilds
across the region by midweek with the Gulf and Atlantic seabreezes
becoming the primary influences. Coverage of showers and storms
is also expected to return to seasonal norms.
&&
.AVIATION...The winds will remain southerly at 10 to 15 knots
over South Florida taf sites this afternoon before going less than
10 knots from the southwest tonight. VCTS will continue for the
east coast taf sites this afternoon, as showers and thunderstorms
should develop over these taf sites along the boundary of the east
coast sea breeze. KAPF taf site will continue to see SHRA with
VCTS through the afternoon into the evening hours. The ceiling and
vis will also remain in the VFR conditions, but could fall down
into MVFR conditions with any shower or thunderstorm passage.
&&
.HYDROLOGY...Dry air has finally begun to encroach into South
Florida from the SE this afternoon. Especially with a little more
sunshine this afternoon, the environment is still favorable for
heavy rainfall within any showers and storms. Beyond this afternoon,
the threat will rapidly diminish for the east coast.
Models show a lull in widespread and persistent heavier activity
through this evening with the potential for another band of heavy
rain across Collier/Hendry county late tonight into Monday morning
as with the past few morning. While the heaviest rains may end up
just further north into Lee County, the difference of a few miles
can't be ignored for more flooding rainfall.
The Flood Watch will be allowed to expire at 8 pm for the east
coast, and extended through tomorrow evening for the Gulf coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 93 76 94 / 20 60 20 30
Fort Lauderdale 78 92 79 92 / 20 50 20 30
Miami 78 92 79 93 / 20 50 20 40
Naples 77 88 77 92 / 50 60 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ063-066>075-168-
172>174.
AM...None.
GM...None.
&&
DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...54/BNB
HYDROLOGY...88/ALMHazardous weather outlook, Aug 27, 9:44 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 944 AM EDT Sun Aug 27 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 944 AM EDT Sun Aug 27 2017 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...A FEW STRONG STORMS POSSIBLE NORTHERN AREAS THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS WEST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Flooding: A Flood Watch is in effect for all of South Florida. Heavy rain may lead flooding of streets, poor drainage and low-lying areas, and a few structures, especially around the Naples area. Rip Currents: There is a Moderate Risk of Rip Currents along Gulf Coast beaches today. Thunderstorms: Isolated to scattered thunderstorms are expected to develop by this afternoon. The primary threat is lightning strikes and gusty winds. Wind: The strongest storms will be capable of producing wind gusts up to 50 mph especially over the northern areas of South Florida this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered thunderstorms are expected through the week, especially during the afternoons. Lightning will be the primary threat. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report flooding and wind to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Local storm report, Aug 27, 4:43 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 1 WNW NORTH NAPLES 26.23N 81.78W
08/27/2017 COLLIER FL LAW ENFORCEMENT
THE COLLIER COUNTY SHERIFFS OFFICE REPORTED SOME
FLOODING STILL OCCURING ON TRADE CENTER WAY.
0430 PM FLOOD 3 N NAPLES 26.18N 81.80W
08/27/2017 COLLIER FL LAW ENFORCEMENT
THE COLLIER COUNTY SHERIFFS OFFICE REPORTED SOME
FLOODING STILL OCCURING ON RIDGE STREET.
0430 PM FLOOD 3 S NORTH BLOCKS GOLDEN 26.18N 81.54W
08/27/2017 COLLIER FL LAW ENFORCEMENT
THE COLLIER COUNTY SHERIFFS OFFICE REPORTED SOME
FLOODING STILL OCCURING ON EVERGLADES BLVD.
0430 PM FLOOD 5 NE BELLE MEADE 26.10N 81.63W
08/27/2017 COLLIER FL LAW ENFORCEMENT
THE COLLIER COUNTY SHERIFFS OFFICE REPORTED THAT SABLE
PALM ROAD IS STILL SHUT DOWN DUE TO FLOODING.
0430 PM FLOOD 1 ESE BELLE MEADE 26.05N 81.69W
08/27/2017 COLLIER FL LAW ENFORCEMENT
THE COLLIER COUNTY SHERIFFS OFFICE REPORTED THAT
MANATEE RD IS STILL SHUT DOWN DUE TO FLOODING.
&&
EVENT NUMBER MFL1700356
EVENT NUMBER MFL1700357
EVENT NUMBER MFL1700358
EVENT NUMBER MFL1700359
EVENT NUMBER MFL1700360
CWCLocal storm report, Aug 27, 5:21 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 2 WSW HIALEAH 25.85N 80.31W
08/27/2017 MIAMI-DADE FL SOCIAL MEDIA
VIDEO SHOWN OF OKEECHOBEE ROAD FLLOODED. RADAR
ESTIMATES AND GAGE REPORTS INDICATE 3 TO 4 INCHES OF
RAINFALL IN UNDER 2 HOURS.
&&
EVENT NUMBER MFL1700361
KONARIKLocal storm report, Aug 27, 6:21 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN 1 W HIALEAH 25.86N 80.30W
08/27/2017 M6.62 INCH MIAMI-DADE FL TRAINED SPOTTER
SKYWARN SPOTTER RECORDED 6.62 INCHES OF RAIN ON WEST
9TH COURT IN HIALEAH WITH AFTERNOON THUNDERSTORMS.
&&
EVENT NUMBER MFL1700362
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:14 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Aug 28, 4:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Aug 28, 5:07 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.